Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 230, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 12, 2012, 11:25 AM CDT for Forrest County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2012, 11:25 AM CDT (16:25 UTC)
- Expired
- May 12, 2012, 12:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Forrest County, MS
The radar
The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1685 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
811
WUUS54 KJAN 121625
SVRJAN
MSC035-121715-
/O.NEW.KJAN.SV.W.0230.120512T1625Z-120512T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1125 AM CDT SAT MAY 12 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 1215 PM CDT
* AT 1125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF MAXIE MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAXIE BY 1145 AM CDT...
ROCK HILL BY 1150 AM CDT...
BROOKLYN BY 1205 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3091 8935 3115 8934 3119 8915 3101 8914
3100 8913 3091 8913 3090 8914 3091 8934
TIME...MOT...LOC 1625Z 224DEG 13KT 3091 8924
$$
401 follow-up statement
656
WWUS54 KJAN 121705
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1205 PM CDT SAT MAY 12 2012
MSC035-121715-
/O.CON.KJAN.SV.W.0230.000000T0000Z-120512T1715Z/
FORREST MS-
1205 PM CDT SAT MAY 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR FAR SOUTHEASTERN FORREST COUNTY...
AT 1204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED JUST EAST OF MAXIE MOVING NORTHEAST AT 15 MPH WHICH SHOULD
TAKE THE STORM OUT OF THE COUNTY BY EXPIRATION TIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3091 8925 3102 8918 3102 8914 3101 8914
3100 8913 3091 8913 3090 8914
TIME...MOT...LOC 1704Z 224DEG 13KT 3101 8913
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:55 AM CDT, 30 minutes earlier.
Area forecast discussion, May 12, 10:55 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1055 AM CDT SAT MAY 12 2012 ...A WET DAY FOR THE REGION WITH SOME STRONGER STORMS POSSIBLE ACROSS THE SOUTHERN AREAS... .UPDATE...LATEST SATELLITE IMAGERY AND UPPER AIR ANALYSIS SHOWED A CLOSED LOW AT 925-700 MB OVER THE SOUTHERN PLAINS WITH SPOKES OF SHORTWAVES ROTATING AROUND IT. AT 200-500 MB IT WAS A OPEN SHORT WAVE OVER THE SOUTHERN PLAINS. 200-250 MB SUBTROPICAL JET WAS PUSHING OVER THE REGION FROM SOUTHEAST TEXAS...WHICH PUT THE REGION IN THE LEFT FRONT QUAD. THERE WAS ALSO SOME DIFFLUENCE OVER THE REGION AT 200-250 MB. ALSO AN MCV WAS MOVING TOWARD THE JACKSON METRO AREA WITH THE COMPLEX OF STORMS. SURFACE ANALYSIS SHOWED A WEAK AREA OF LOW PRESSURE OVER EASTERN LOUISIANA WITH A WARM EXTENDING FROM THE WEAK LOW THROUGH SOUTHERN MISSISSIPPI. ALSO A TRAILING BOUNDARY EXTENDED THROUGH SOUTHEAST TEXAS. AREAS RADARS DONT SHOW MUCH ACTIVITY CUTTING US OFF FROM THE SOUTH...OTHER THAN OFF THE SOUTH CENTRAL LOUISIANA COAST. THE SHORT WAVE WAS PUSHING GULF MOISTURE OF AROUND 1.5 TO 1.6 INCHES ACROSS THE REGION. AREA SOUNDINGS FROM JAN AND LIX SHOWED SOME DECENT FLOW AND SHEAR IN THE LOW TO MIDLEVELS OF 20-30 KNOTS. LIX HAD BETTER DRYING IN THE MIDLEVELS WITH HIGHER CAPE OF AROUND 2400 WITH DCAPE OF 1200...WHILE JAN HAD A DCAPE OF 622. SO WITH THIS IN MIND LOOK FOR PERIOD OF SHOWERS AND THUNDERSTORMS TO CROSS THE REGION WITH LOCALLY HEAVY DOWNPOURS POSSIBLE. ALSO WITH DECENT FLOW IN THE LOW TO MIDLEVELS...WITH SOME LIMITED INSTABILITY THERE COULD BE SOME STRONG STORMS OVER MAINLY THE SOUTH HALF OF THE REGION WITH WIND GUSTS OF AROUND 50 TO 60 MPH. SO WILL KEEP PERIODS OF SHOWERS AND THUNDERSTORMS WITH NEAR 100 PERCENT POPS. HIGH RESOLUTION MODELS SHOWS GOOD COVERAGE FOR TODAY WITH A FEW STRONG STORMS. AN ISOLATED TORNADO MAY BE POSSIBLE IN THE SOUTH WITH THE LOW LEVEL SHEAR ENVIRONMENT. HIGH RESOLUTION MODELS ALSO SHOW THAT THE BEST COVERAGE WILL SHIFT TO THE EAST BY MID TO LATE AFTERNOON. ALSO WILL KEEP CURRENT HIGHS IN THE MID TO UPPER 70S./17/ ./PREVIOUS DISCUSSION...411 AM CDT SAT MAY 12 2012 .SHORT TERM...FOCUS TODAY WILL BE ON PRECIP (SOME HEAVY) ALONG WITH THE RISK FOR SOME STRONGER STORMS OVER THE SOUTHERN AREAS. CONFIDENCE IS HIGHER ON THE GENERAL EVOLUTION TODAY...BUT AS IS THE USUAL CASE THIS TIME OF YEAR...UNCERTAINTY EXISTS IN THE DETAILS. WHAT IS REALLY DRIVING THIS UNCERTAINTY IS THE POTENTIAL FOR SIGNIFICANT RAINFALL TOTALS DUE TO MULTIPLE TRAINING OF STORMS. THE CONSENSUS OF THE MODELS DO SUPPORT HEAVY RAIN WITH PERIODS OF RAIN/STORMS TODAY/EARLY EVE WITH AREAS SEEING 1-3 INCHES. BUT THERE ARE SOME HI-RES GUID THAT SHOWS MORE STORM TRAINING AND OFFERS LOCALIZED HIGHER AMOUNTS OF 3-6 INCHES. WHAT BRINGS UNCERTAINTY TO THIS HIGHER END TYPE PRECIP OCCURRING IS THE POTENTIAL FOR THE MAJORITY OF THE CONVECTION TO REMAIN TO OUR SOUTH AND OVER SOUTHERN LA OR EVEN THE COASTAL AREAS AND CUT OFF THE REALLY SOUPY LOW LEVEL AIR. THIS SOUTHERN SOLUTION IS SUPPORTED MAINLY BY THE HRRR/ARW. THE MORE NORTHERN SOLUTION IS SUPPORTED BY THE GLOBAL GUID AND THIS IS OFTEN THE CASE DUE TO THEIR LOWER RESOLUTION. MY INITIAL THOUGHTS WERE TO HOIST A FLASH FLOOD WATCH FOR THE SOUTHERN HALF. HOWEVER...WILL HOLD OFF AT THE MOMENT AND LET THE NEXT SHIFT SEE THE EVOLUTION OF THE CURRENT ACTIVITY. IT'S A REALLY CLOSE CALL AND I WOULD NOT BE SURPRISE TO SEE A FF WATCH ISSUED LATER THIS MORNING. OTHER CONCERN WILL BE THE RISK FOR SOME STRONG STORMS. THIS TO HINGES ON IF ANY COMPLEX ANCHORS SOUTH OF THE CWA. IF SO...INSTABILITY WILL BE EVEN TOUGHER TO COME BY AND ACTIVITY WILL REMAIN JUST GENERAL TSRA AND RAIN SHOWERS. HOWEVER...IF THE SOUTH DOES NOT GET CUT OFF BY A MORE SOUTHERN COMPLEX...THEN SOME INSTABILITY WILL BE ABLE TO BUILD. THERE WILL BE SOME LOW LEVEL AND DEEP LAYER SHEAR TO HELP ORGANIZED STORMS SOME AND SUPPORT A LOW END THREAT OF DAMAGING WINDS. THERE WILL ALSO BE JUST ENOUGH LOW LEVEL DIRECTIONAL SHEAR FOR WEAKLY CURVED HODOGRAPHS WHICH COULD SUPPORT A BRIEF/WEAK TORNADO. AS FOR HAIL...TOO MUCH DEEP MOISTURE AND LACK OF LAPSE RATES WILL LIMIT HAIL POTENTIAL TO HAIL LESS THAN PENNY SIZE. THE MAIN AREA THAT COULD SEE THE STRONGER ACTIVITY LOOKS TO BE ACROSS THE SE QUAD OF THE CWA. FOR HAZARDS...WILL FOCUS THE RISK ON HEAVY RAIN AND THE LOW END RISK FOR DMG WINDS. MAY ALSO MENTION THE NON-ZERO POTENTIAL FOR A TORNADO OR TWO. AS FOR TIMING...HEAVY PRECIP RISK WILL BE FROM LATE MORNING INTO EVENING...STRONG STORM TIMING LOOKS TO BE FROM MID MORNING TO MID AFTERNOON. AS FOR SPECIFIC FORECAST ELEMENTS TODAY...WILL GO WITH 100% POPS WHICH IS AN INCREASE FOR SOME AREAS. I DID LOWER TEMPS A TAD TO ACCOUNT EARLY ONSET OF PRECIP AND SUCH WIDESPREAD COVERAGE OF PRECIP. BY TONIGHT...THE MAIN AREA OF LIFT AND DEEP MOISTURE COMBINATION WILL BE SHIFTING OUT OF THE AREA. GUID POPS LOOKED GOOD WITH HIGHER CHANCES OVER THE EASTERN SECTIONS. POPS WERE RAISED A BIT OVER THE SE AND THE BEST CHANCES WERE KEPT DURING THE EVENING PERIOD. AFTER THAT...TRENDS WILL BE FOR LOWER RAIN CHANCES WITH OVERALL LIGHTER AMOUNTS AS WE GO INTO SUNDAY. FOR SUN-SUN NGT...THE LOWER GUID POP VALUES WERE USED ALONG WITH MAX/MIN TEMPS. /CME/ .LONG TERM...UPPER TROUGHING WILL BE POISED TO THE NORTHWEST OF THE ARKLAMISS ON MONDAY...BUT SURFACE HIGH PRESSURE RIDGING AND LITTLE MOISTURE WITH PWATS AROUND AN INCH WILL LIMIT ANY PRECIPITATION AS THE UPPER TROUGH SWINGS ACROSS THE AREA MONDAY NIGHT AND TUESDAY. THE ECMWF IS SLOWER MOVING THE UPPER TROUGH ACROSS THE AREA...BUT BOTH MODELS KEEP THE BEST MOISTURE WEST AND SOUTH OF THE AREA AND KEEP THINGS MAINLY DRY FOR THE ARKLAMISS. PWATS WILL FALL BELOW AN INCH ON TUESDAY AS HIGH PRESSURE RIDGING CONTINUES TO BUILD IN. HIGH PRESSURE RIDGING AT THE SURFACE AND ALOFT WILL PREVAIL BY WEDNESDAY ALONG WITH WARMING TEMPERATURES. H500 HEIGHTS CONTINUE TO INCREASE THROUGH THE END OF THE WEEK WITH TEMPS UP NEAR 90 BY FRIDAY AND SATURDAY ALONG WITH THE DRY CONDITIONS. STUCK PRETTY CLOSE TO GUIDANCE TEMPS/POPS THROUGH THE PERIOD...BUT DID WARM TEMPS A BIT LATE IN THE PERIOD...LEANING TOWARDS THE ECMWF WHICH INDICATES A STRONGER UPPER RIDGE FRI/SAT. /15/ && .AVIATION...THE AREA OF RAIN/STORMS ACROSS WRN HALF OF THE CWFA THIS MORNING SPREADING EWD DURING MIDDAY AND AFTERNOON HOURS. VFR BROKEN CEILINGS IN ERN MS WILL GIVE WAY TO THE MVFR CONDITIONS OVER THE WRN CWFA AS THE RAINS INCREASE. WIDESPREAD MVFR CONDITIONS AND AREAS OF IFR IN SHRA/TSRA WILL DOMINATE THIS AFTERNOON AND EARLY TONIGHT. EXACT TIMING OF THE IFR CONDITIONS WILL BE DIFFICULT...HOWEVER THE RISK FOR SHRA/TSRA REMAINS QUITE HIGH THROUGH AT LEAST 15Z SUNDAY WHEN A COLD FRONT SHOULD BE SWEEPING THROUGH THE REGION. MEANWHILE...NELY TO SELY SURFACE WINDS SHOULD PREVAIL AT 7-12KTS UNTIL SHIFTING NNWLY DURING SUNDAY MORNING 10-15KTS./40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 78 65 78 57 / 100 76 29 13 MERIDIAN 79 64 79 58 / 97 83 51 20 VICKSBURG 78 62 77 56 / 100 64 16 10 HATTIESBURG 80 66 81 61 / 100 72 36 16 NATCHEZ 78 63 76 58 / 100 45 16 11 GREENVILLE 76 61 77 57 / 96 56 16 7 GREENWOOD 76 63 77 58 / 96 71 29 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/40/CME/15/
Hazardous weather outlook, May 12, 5:32 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 532 AM CDT SAT MAY 12 2012 LAZ026-MSZ043>046-048>066-072>074-131045- CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 532 AM CDT SAT MAY 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD STORMS WILL OCCUR ACROSS THE AREA TODAY INTO THIS EVENING AND PRODUCE LOCALLY HEAVY RAINFALL. DUE TO SEVERAL ROUNDS OF STORM ACTIVITY...1 TO 3 INCHES OF RAIN WILL BE POSSIBLE ALONG WITH LOCALLY HIGHER AMOUNTS. MOST OF THE HEAVY RAIN WILL OCCUR BETWEEN NOON TODAY AND MIDNIGHT TONIGHT. A FLASH FLOOD WATCH MAY BE NEEDED LATER TODAY. IN ADDITION TO HEAVY RAINFALL...SOME STRONG STORMS WILL BE POSSIBLE FROM MID MORNING UNTIL MID AFTERNOON. THE MAIN RISK FROM THE STRONGEST STORMS WILL BE GUSTY WINDS OF 50-60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>042-047- 131045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-WARREN- 532 AM CDT SAT MAY 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN AND A FEW STORMS WILL OCCUR ACROSS THE AREA TODAY INTO THIS EVENING AND PRODUCE LOCALLY HEAVY RAINFALL...ESPECIALLY FOR LOCATIONS ALONG AND EAST OF THE NATCHEZ TRACE. DUE TO MULTIPLE ROUNDS OF STORM ACTIVITY...1 TO 3 INCHES OF RAIN MAY OCCUR. MOST OF THE HEAVY RAIN WILL OCCUR BETWEEN NOON TODAY AND MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. CME
In the hours before
Special weather statement, May 12, 8:35 AM CDT, 2 hours 50 minutes before
MSZ043-047>049-053>055-059-061>063-121400- WARREN MS-SIMPSON MS-RANKIN MS-MADISON MS-LINCOLN MS-LAWRENCE MS- JEFFERSON MS-HINDS MS-FRANKLIN MS-COPIAH MS-CLAIBORNE MS- 835 AM CDT SAT MAY 12 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 835 AM CDT SAT MAY 12 2012 ...BAND OF THUNDERSTORMS BUILDING OVER SOUTHWEST MISSISSIPPI AND HEADING NORTHEAST INTO INTERSTATE 55 CORRIDOR... A 30 MILE WIDE BAND OF BUILDING THUNDERSTORMS CAPABLE OF PRODUCING LIGHTNING STRIKES...HEAVY LOCAL DOWNPOURS AND GUSTY WINDS OF 30 MPH WINDS WAS LOCATED FROM 5 MILES SOUTHWEST OF BOLTON TO 8 MILES SOUTHEAST OF GARDEN CITY TO ALONG THE MISSISSIPPI RIVER SOUTH OF VICKSBURG AT 830 AM CDT...MOVING NORTHEAST AT 35 MPH. HEAVY RAINS...LIGHTNING STRIKES AND GUSTY WINDS WILL BE INCREASING FROM THE JACKSON METRO AREA SOUTHWARD ALONG THE INTERSTATE 55 CORRIDOR THROUGH 10 AM THIS MORNING. THESE RAINS COULD PERSIST FOR 3 TO 4 HOURS BEFORE SLIDING OFF TO THE EAST DURING THE EARLY AFTERNOON HOURS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EASTERN CLAIBORNE...COPIAH...FRANKLIN...HINDS...EASTERN JEFFERSON...WESTERN LAWRENCE...LINCOLN...SOUTHWESTERN MADISON... WESTERN RANKIN...WESTERN SIMPSON AND SOUTHEASTERN WARREN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3231 9087 3267 8995 3137 9008 3134 9115 TIME...MOT...LOC 1328Z 237DEG 31KT 3231 9050 3133 9098 40
Special weather statement, May 12, 10:01 AM CDT, 1 hour 24 minutes before
MSZ036-037-042>044-048>050-054>056-062-063-121555- ATTALA MS-SMITH MS-SIMPSON MS-SCOTT MS-RANKIN MS-MADISON MS- LINCOLN MS-LEAKE MS-LAWRENCE MS-HOLMES MS-HINDS MS-COPIAH MS-YAZOO MS- 1001 AM CDT SAT MAY 12 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1001 AM CDT SAT MAY 12 2012 ...BAND OF THUNDERSTORMS OVER CENTRAL MISSISSIPPI HEADING NORTHEAST THROUGH INTERSTATE 55 CORRIDOR NORTH OF HAZLEHURST... A 30 MILE WIDE BAND OF BUILDING THUNDERSTORMS CAPABLE OF PRODUCING LIGHTNING STRIKES...HEAVY LOCAL DOWNPOURS AND GUSTY WINDS OF 30 MPH WINDS WAS LOCATED FROM PICKENS TO ALLEN AT 955 AM CDT...MOVING NORTHEAST AT 35 MPH THROUGH THE ROSS BARNETT RESERVOIR AND JACKSON AREAS. HEAVY RAINS...LIGHTNING STRIKES AND GUSTY WINDS WILL BE INCREASING FROM THE KOSCIUSKO TO JACKSON METRO TO CRYSTAL SPRINGS AREAS AND ALONG THE INTERSTATE 55 CORRIDOR THROUGH NOON TIME. RAINS OF ONE TO TWO INCHES ARE LIKELY IN SPOTS AND THESE RAINS COULD PERSIST FOR UP TO 3 HOURS BEFORE SLIDING OFF TO THE EAST. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE IN THE HEAVIER DOWNPOURS. A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM ...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EASTERN YAZOO...COPIAH...EASTERN HINDS...SOUTHERN HOLMES... NORTHWESTERN LAWRENCE...WESTERN LEAKE...NORTHWESTERN LINCOLN... MADISON...RANKIN...WESTERN SCOTT...SIMPSON...NORTHWESTERN SMITH AND ATTALA COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3319 8934 3181 8973 3162 9074 3315 9022 TIME...MOT...LOC 1455Z 232DEG 38KT 3288 8996 3174 9061 40
Special weather statement, May 12, 10:29 AM CDT, 56 minutes before
MSZ042-043-048-049-121625-
RANKIN MS-MADISON MS-HINDS MS-YAZOO MS-
1029 AM CDT SAT MAY 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1029 AM CDT SAT MAY 12 2012
...STRONG STORM MOVING NORTHEAST INTO WEST JACKSON/CLINTON...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED OVER RAYMOND AT 1027 AM CDT...MOVING
NORTHEAST AT 40 MPH. THIS STORM WILL CROSS CLINTON AND HEAD INTO
THE RIDGELAND AND MADISON AREAS BY 1100 AM.
VERY HEAVY RAINS OF 1 TO 2 INCHES ALONG WITH CLOUD TO GROUND
LIGHTNING STRIKES ARE LIKELY WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
MOVE INDOORS AND LET THE STORMS PASS.
PEOPLE IN EAST CENTRAL YAZOO...EASTERN HINDS...SOUTHERN MADISON AND
NORTHERN RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3271 9010 3273 8983 3238 8976 3214 9044
3229 9055
TIME...MOT...LOC 1527Z 238DEG 34KT 3227 9040
40Special weather statement, May 12, 11:09 AM CDT, 16 minutes before
MSZ026>029-032-036-037-044-121705-
ATTALA MS-WEBSTER MS-MONTGOMERY MS-LEAKE MS-HOLMES MS-GRENADA MS-
CHOCTAW MS-CARROLL MS-
1109 AM CDT SAT MAY 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CDT SAT MAY 12 2012
...A BAND OF STRONG STORMS MOVING NORTHEAST INTO THE KOSCIUSKO TO
WINONA TO GRENADA AREAS THROUGH NOON...
A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF COILA TO 5
MILES NORTH OF THOMASTOWN AT 1106 AM CDT...MOVING NORTHEAST AT 30
MPH. THESE STORMS WILL CROSS THE KOSCIUSKO TO WINONA TO GRENADA
AREAS THROUGH NOON.
VERY HEAVY RAINS OF ONE TO TWO INCHES ALONG WITH CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO LIKELY WITH THESE STORMS. PONDING OF
WATER ON ROADS IS ALSO POSSIBLE.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CARROLL...CHOCTAW...EASTERN GRENADA...EAST CENTRAL
HOLMES...NORTHWESTERN LEAKE...MONTGOMERY...WESTERN WEBSTER AND ATTALA
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3391 8979 3387 8976 3387 8957 3379 8950
3373 8950 3373 8944 3334 8909 3311 8925
3311 8932 3302 8931 3266 8956 3342 9009
TIME...MOT...LOC 1606Z 200DEG 18KT 3345 9002 3295 8965
40The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:35 AM CDT | Special Weather Statement | JAN | Claiborne, Copiah, Franklin, Hinds, Lawrence, Lincoln and 1 more | 25 min |
| May 12, 10:01 AM CDT | Special Weather Statement | JAN | Attala, Copiah, Hinds, Holmes, Leake, Madison and 2 more | 54 min |
| May 12, 10:29 AM CDT | Special Weather Statement | JAN | Hinds, Madison | 56 min |
| May 12, 10:41 AM CDT | Flash Flood Warning | JAN | Madison | 2 hr |
| May 12, 11:09 AM CDT | Special Weather Statement | JAN | Attala, Carroll, Choctaw, Grenada, Leake, Montgomery | 56 min |
| May 12, 12:10 PM CDT | Special Weather Statement | JAN | Jones | 30 min |
| May 12, 1:06 PM CDT | Special Weather Statement | JAN | Lowndes, Neshoba, Newton, Noxubee, Oktibbeha, Scott and 1 more | 84 min |
| May 12, 1:32 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 28 min |
| May 12, 1:44 PM CDT | Special Weather Statement | JAN | Jasper | 56 min |
| May 12, 1:49 PM CDT | Special Weather Statement | JAN | Lamar | 61 min |
| May 12, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 49 min |
| May 12, 2:10 PM CDT | Tornado Warning | JAN | Simpson, Smith | 30 min |
| May 12, 2:18 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 37 min |
| May 12, 2:43 PM CDT | Special Weather Statement | JAN | Newton | 47 min |
| May 12, 3:15 PM CDT | Special Weather Statement | JAN | Simpson | 60 min |
| May 12, 3:20 PM CDT | Special Weather Statement | JAN | Newton | 60 min |
| May 12, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 61 min |
| May 12, 3:51 PM CDT | Special Weather Statement | JAN | Copiah, Simpson | 59 min |
| May 12, 3:56 PM CDT | Tornado Warning | JAN | Simpson | 51 min |
| May 12, 4:11 PM CDT | Special Weather Statement | JAN | Lauderdale | 59 min |
| May 12, 4:39 PM CDT | Flash Flood Warning | JAN | Jasper, Newton, Scott, Smith | 3 hr |
| May 12, 4:49 PM CDT | Special Weather Statement | JAN | Simpson | 61 min |
| May 12, 5:15 PM CDT | Special Weather Statement | JAN | Kemper | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.